MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/360MM; BIPOLAR TECHNOLOGIES

AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/360MM; BIPOLAR TECHNOLOGIES
Model Number PL720SU
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with pl720su - caiman disp.Instr.Non articul.D:5/360mm.According to the complainant, during the procedure, the device took time to seal the vessels.Reportedly, there was no hemostasis.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results/ visual investigation: the instrument exhibits no outwardly damages or defects.First we made a visible inspection of the jaw.Here we found no abnormities like burned or charred peak.Then we checked the mechanical function.The clamping and the cutting function worked well.In the next step we connected the instrument with an rf-generator "gn 200", snr.1510, and checked the electrical functions.In the next step we opened the handle to investigate the sliding contacts.Here we found the distal sliding contact (conduction to the shaft and the lower jaw) heavy soiled.This blood soiling is the reason for a too high resistance of the junction between the rf- power source (rf- generator) and the jaw.The measured resistance, the specification is lower than 2 ohm.The root cause for the problem is a blood contamination of the distal sliding contact in the instrument.These blood-caused contamination arise when blood rises through the instrument shaft up into the handle, caused by overpressure in the situs.Usually a seal implemented in the shaft prevents blood leaking into the handle.In the event of high gas pressures in the situs or due to excess temperature (impermissible reprocessing) or manufacturing errors (defective seal).In rare cases, blood can penetrate the handle and thus contaminate the sliding contacts and the associated increase in the contact resistance.The exact cause cannot be finally concluded.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of the risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no clear indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CAIMAN DISP.INSTR.NON ARTICUL.D:5/360MM
Common Device Name
BIPOLAR TECHNOLOGIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11924908
Report Number9610612-2021-00432
Device Sequence Number923763
Product Code GEI
UDI-Device Identifier04046964013744
UDI-Public4046964013744
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model NumberPL720SU
Device Catalogue NumberPL720SU
Device Lot Number52558825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1